Alert archive / Guam / Wind Advisories in 2013

Wind Advisory 4, NWS Guam

October 16, 2013

NWS Guam issued this wind advisory at Oct 16, 2013, 12:43 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2013, 12:43 AM CDT (05:43 UTC)
Expired
Oct 16, 2013, 2:39 PM CDT
In force
14 hr
Issued by
NWS Guam

The text

As transmitted, in the capitals the NWS used until 2016.

939 
WWMY70 PGUM 160543
NPWMY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
343 PM CHST WED OCT 16 2013

...TROPICAL DEPRESSION 26W WILL BRING WINDY CONDITIONS TO GUAM AND
ROTA...

.TROPICAL DEPRESSION 26W IS EXPECTED TO PRODUCE STRONG WINDS OVER
GUAM AND ROTA OVER THE NEXT COUPLE OF DAYS.

GUZ001-002-161745-
/X.NEW.PGUM.WI.Y.0004.131016T0543Z-131018T2000Z/
GUAM-ROTA-
343 PM CHST WED OCT 16 2013

...WIND ADVISORY IN EFFECT UNTIL 6 AM CHST SATURDAY...

THE NATIONAL WEATHER SERVICE ON GUAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CHST SATURDAY.

* TIMING...TONIGHT THROUGH FRIDAY NIGHT

* WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED.
BE CAUTIOUS WHEN DRIVING...ESPECIALLY IN HIGH PROFILE VEHICLES.
SECURE LOOSE OBJECTS OUTDOORS OR BRING THEM INSIDE.

&&

$$

MIDDLEBROOKE
1 follow-up statement
401 
WWMY70 PGUM 161839
NPWMY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
439 AM CHST THU OCT 17 2013

...WINDY CONDITIONS ARE NO LONGER EXPECTED TODAY...

.TROPICAL STORM FRANCISCO HAS MOVED FARTHER SOUTHWEST AWAY FROM
GUAM. THE STORM IS EXPECTED TO SLOW DOWN AND TURN MORE NORTHERLY
TODAY. FRANCISCO WILL MOVE CLOSER TO THE MARIANAS TONIGHT AND
FRIDAY AND WILL AGAIN INCREASE CHANCES OF HIGH WINDS AND A NEW
ADVISORY MAY BE REQUIRED.

GUZ001-002-161945-
/X.CAN.PGUM.WI.Y.0004.000000T0000Z-131018T2000Z/
GUAM-ROTA-
439 AM CHST THU OCT 17 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS CANCELLED THE WIND
ADVISORY.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this wind advisory went out at Oct 15, 7:36 PM CDT, 5 hours 7 minutes earlier.

Area forecast discussion, Oct 15, 7:36 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
1036 AM CHST WED OCT 16 2013

.UPDATE...
UPDATED TODAY AND TONIGHT TO ACCOUNT FOR HIGHER WINDS AND TAKE
ROTA/TINIAN/SAIPAN DOWN TO SCATTERED SHOWERS TODAY AND TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 704 AM CHST WED OCT 16 2013/

MARIANAS SYNOPSIS...
NEAR TERM WEATHER FOCUS REMAINS JTWC HIGH INVEST AREA
93W...CENTERED VIA THE LATEST DOPPLER RADAR ABOUT 100 MILES TO
THE EAST-SOUTHEAST OF GUAM. NUMEROUS SHOWERS...ISOLATED
THUNDERSTORMS AND CLOUDY SKIES ARE ALREADY IN PLACE OVER THE
FORECAST ZONES WITH MORE WIDESPREAD SHOWER COVERAGE OVER GUAM.
LATEST METARS AND HANDAR REPORTS FROM AROUND THE MARIANAS SHOWED
WINDS GUSTING TO GALE FORCE AND A 24-HOUR PRESSURE DROP BETWEEN 4
AND 5 MILLIBARS.

DISCUSSION...
ALL THE MODELS HAVE COME INTO VERY GOOD AGREEMENT IN TRACKING 93W
SLOWLY TO THE SOUTH OF GUAM TODAY AND TONIGHT...THEN TURNING IT
SLOWLY TO THE NORTH ON THURSDAY AND THURSDAY NIGHT. GFS IS THE
MOST AGGRESSIVE MODEL IN DEVELOPING 93W. IT GENERATES GALE FORCE
WINDS AROUND THE CENTER TONIGHT. INHERITED FORECAST GRIDS WERE IN
FAIRLY GOOD SHAPE...BUT USED A CONSERVATIVE MODEL BLEND FOR WIND
SPEEDS. IF GFS FORECAST FOR WINDS VERIFIES...WIND GRIDS WILL NEED
TO BE BEEFED UP. AS 93W MOVES AWAY ON SATURDAY AND SUNDAY...WIND
SPEEDS...SHOWER AND CLOUD COVERAGE WILL DECREASE.

MARINE...
DEVELOPING TROPICAL DISTURBANCE CALLS FOR REHOISTING THE SMALL
CRAFT ADVISORY BANNER. WINDS ALREADY VERIFY THE ADVISORY AND SEAS
SOON WILL. MENTIONED WINDS GUSTING TO GALE FORCE IN THE CWFMY
SYNOPSIS. EXTENDED HIGH SURF ADVISORY UNTIL SATURDAY MORNING. AS
93W DEVELOPS...SEAS WILL REBUILD. HIGH SURF COULD AFFECT ALL REEF
EXPOSURES BY FRIDAY.

EASTERN MICRONESIA...
FAIR WEATHER WILL PERSIST ACROSS THE MARSHALL ISLANDS AND KOSRAE
THE NEXT FEW DAYS. FARTHER WEST...A WEAK CIRCULATION CENTERED
NEAR CHUUK IS GENERATING SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS NEAR AND WEST OF POHNPEI. A MONSOON TROUGH CURVES
NORTHEASTWARD FROM THIS CIRCULATION TO NORTH OF POHNPEI. RIDGING
OVER THE MARSHALLS AND KOSRAE WILL BUILD WESTWARD BY TONIGHT AT
POHNPEI. MODELS SHOW A WEAK DISTURBANCE ALONG THE DATE LINE THAT
WILL LIFT NORTHWEST AND PASS NORTH OF MAJURO ON FRIDAY AND
SATURDAY. THIS WILL BRING ISOLATED SHOWERS AND THUNDERSTORMS TO
MAJURO THEN...BUT THE BULK OF THE WEATHER WILL STAY NORTH OF
MAJURO. MODELS SHOW THIS SYSTEM SLOWLY PROGRESSING WEST...PASSING
NORTH OF KOSRAE AND POHNPEI OVER THE WEEKEND ALONG 10N. FOR
NOW...WEEKEND FORECAST AT KOSRAE AND POHNPEI MAINTAINS ISOLATED
WORDING WITH MOSTLY CLOUDY SKIES.

WESTERN MICRONESIA...
CONDITIONS ARE DRYING OUT AT CHUUK AHEAD OF SCHEDULE WITH DEEP
CONVECTION EVIDENT IN IR IMAGERY WELL SOUTHWEST OF CHUUK LAGOON.
MID-LEVEL CLOUDS AND STRATIFIED RAIN ARE ALL THAT REMAIN THERE.
YAP AND PALAU CONTINUE TO SEE FAIR WEATHER...BUT THAT PATTERN MAY
BE ERODING AT YAP. A TROPICAL DISTURBANCE EAST OF GUAM AT 13N147E
IS SLOWLY DROPPING WEST-SOUTHWEST NEAR GUAM. SHOWERS AND
THUNDERSTORMS ARE AHEAD OF THE SYSTEM...REACHING WESTWARD TOWARDS
YAP. CURRENT FORECAST IS FOR DRY WEATHER TODAY...BUT MAY NEED AN
UPDATE IF THE SHOWERS CONTINUE WESTWARD. THIS DISTURBANCE IS THE
SUBJECT OF A TROPICAL CYCLONE FORMATION ALERT BY THE JOINT
TYPHOON WARNING CENTER. AS THIS DISTURBANCE DEVELOPS...RIDGING
WILL BUILD IN AT CHUUK BRINGING FAIR WEATHER THERE. MODELS SHOW
THE DISTURBANCE DROPPING WEST-SOUTHWEST TOWARDS YAP THROUGH
THURSDAY...BUT LIFTING NORTH...WEST OF THE MARIANAS THURSDAY
AFTERNOON AND NIGHT. DEPENDING ON HOW THE DISTURBANCE EVOLVES AND
ITS EXACT TRACK...YAP AND POSSIBLY KOROR...COULD SEE MUCH WETTER
CONDITIONS BY THE END OF THE WEEK.

LONG PERIOD NORTH-NORTHWEST SWELL CONTINUES TO AFFECT PALAU AND
YAP STATE. WAVE WATCH MODEL STILL INDICATES SWELL CAPABLE OF
PRODUCING HAZARDOUS SURF CONTINUING AT THESE LOCATIONS THROUGH AT
LEAST THURSDAY NIGHT. IF THE DISTURBANCE NEAR THE MARIANAS
DEVELOPS RAPIDLY...ANOTHER NORTH-NORTHEAST SWELL MAY ALLOW
HAZARDOUS SURF TO CONTINUE AT YAP AND PERHAPS KOROR WELL INTO THE
WEEKEND.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...HIGH SURF ADVISORY UNTIL 6 AM CHST SATURDAY FOR GUZ001>004.

MARIANAS WATERS...SMALL CRAFT ADVISORY UNTIL 6 AM CHST SATURDAY FOR PMZ151>154.

&&

MIDDLEBROOKE

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 11:48 PM CDTTropical Storm WatchGUM49 hr

Nearby

Wind Advisories in Guam, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.